Alert archive / Idaho / Wind Advisories in 2026
Wind Advisory 4, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 24, 2026, 10:41 AM MST for 16 counties in Idaho. It took effect at Feb 25, 2026, 5:00 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2026, 10:41 AM MST (17:41 UTC)
- In effect from
- Feb 25, 2026, 5:00 AM MST
- Expired
- Feb 25, 2026, 8:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 17 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 5.7 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
746 WWUS75 KPIH 241741 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1041 AM MST Tue Feb 24 2026 IDZ051>058-062-063-251200- /O.UPG.KPIH.HW.A.0001.260225T1200Z-260226T0300Z/ /O.NEW.KPIH.WI.Y.0004.260225T1200Z-260226T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region-Marsh and Arbon Highlands-Blackfoot Mountains-Caribou Range- Including the cities of American Falls, Wayan, Richfield, Blackfoot, INL, Mud Lake, Idaho Falls, Rupert, Almo, Swan Valley, Lava Hot Springs, Bone, Craters of the Moon NM, Burley, Shoshone, Downey, Shelley, McCammon, Pocatello, Heyburn, Soda Springs, Rockland, Henry, Carey, Inkom, Rexburg, Oakley, Grace, Holbrook, Albion, Malta, Fort Hall, and St. Anthony 1041 AM MST Tue Feb 24 2026 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM MST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake Desert, Blackfoot Mountains, Caribou Range, Lower Snake River Plain, Marsh and Arbon Highlands, Raft River Region, Southern Hills/Albion Mountains, and Upper Snake River Plain. * WHEN...From 5 AM to 8 PM MST Wednesday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Fresh snow may be lifted by this strong a wind, reducing visibility suddenly to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IDZ065-251200- /O.NEW.KPIH.WI.Y.0004.260225T1200Z-260226T0300Z/ Teton Valley- Including the cities of Ashton, Tetonia, and Driggs 1041 AM MST Tue Feb 24 2026 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Teton Valley. * WHEN...From 5 AM to 8 PM MST Wednesday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Fresh snow may be lifted by this strong a wind, reducing visibility suddenly to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. Messick
3 follow-up statements
930 WWUS75 KPIH 250938 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 238 AM MST Wed Feb 25 2026 IDZ051>058-062-063-260300- /O.CON.KPIH.WI.Y.0004.260225T1200Z-260226T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region-Marsh and Arbon Highlands-Blackfoot Mountains-Caribou Range- Including the cities of Pocatello, Richfield, Fort Hall, Carey, Almo, Wayan, Holbrook, Mud Lake, Idaho Falls, Inkom, Downey, American Falls, Rockland, Blackfoot, Grace, St. Anthony, Swan Valley, Albion, Henry, Heyburn, Soda Springs, Craters of the Moon NM, INL, Rexburg, Malta, Oakley, Shelley, Burley, Shoshone, McCammon, Lava Hot Springs, Rupert, and Bone 238 AM MST Wed Feb 25 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake Desert, Blackfoot Mountains, Caribou Range, Lower Snake River Plain, Marsh and Arbon Highlands, Raft River Region, Southern Hills/Albion Mountains, and Upper Snake River Plain. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IDZ065-260300- /O.CON.KPIH.WI.Y.0004.260225T1200Z-260226T0300Z/ Teton Valley- Including the cities of Tetonia, Driggs, and Ashton 238 AM MST Wed Feb 25 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Teton Valley. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. GK
886 WWUS75 KPIH 251916 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1216 PM MST Wed Feb 25 2026 IDZ051>053-055>057-065-252030- /O.CAN.KPIH.WI.Y.0004.000000T0000Z-260226T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region-Teton Valley- Including the cities of Oakley, Richfield, Albion, Burley, Tetonia, St. Anthony, INL, Shoshone, Holbrook, Rockland, Craters of the Moon NM, Idaho Falls, Mud Lake, Heyburn, Ashton, Rupert, Driggs, Rexburg, Malta, Almo, and Carey 1216 PM MST Wed Feb 25 2026 ...WIND ADVISORY IS CANCELLED... Winds have begun to subside across the region, therefore the Wind Advisory has been cancelled. Drivers should remain cautious for gusty crosswinds into the evening. $$ IDZ054-058-062-063-260300- /O.CON.KPIH.WI.Y.0004.000000T0000Z-260226T0300Z/ Lower Snake River Plain-Marsh and Arbon Highlands-Blackfoot Mountains-Caribou Range- Including the cities of Grace, Henry, Fort Hall, Inkom, Downey, Swan Valley, Lava Hot Springs, American Falls, Soda Springs, Bone, Pocatello, Blackfoot, Wayan, McCammon, and Shelley 1216 PM MST Wed Feb 25 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Blackfoot Mountains, Caribou Range, Lower Snake River Plain, and Marsh and Arbon Highlands. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. DMH
211 WWUS75 KPIH 260235 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 735 PM MST Wed Feb 25 2026 IDZ054-058-062-063-260345- /O.EXP.KPIH.WI.Y.0004.000000T0000Z-260226T0300Z/ Lower Snake River Plain-Marsh and Arbon Highlands-Blackfoot Mountains-Caribou Range- Including the cities of Lava Hot Springs, Pocatello, Fort Hall, American Falls, Blackfoot, Wayan, Soda Springs, Grace, McCammon, Downey, Swan Valley, Bone, Inkom, Henry, and Shelley 735 PM MST Wed Feb 25 2026 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds will continue to weaken through the night. The wind advisory will be allowed to expire. $$ Visit weather.gov/pocatello for more information. 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 24, 4:54 AM MST, 5 hours 47 minutes earlier. Its key messages:
- Rain, snow, and wind Tuesday and Wednesday. Some travel impacts in the high mountains. Extremely windy Wednesday.
- Above average temperatures throughout the week
- Breezy Friday with rain and snow returning over the weekend
Area forecast discussion, Feb 24, 4:54 AM MST, 5 hours 47 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 454 AM MST Tue Feb 24 2026 .KEY MESSAGES... - Rain, snow, and wind Tuesday and Wednesday. Some travel impacts in the high mountains. Extremely windy Wednesday. - Above average temperatures throughout the week - Breezy Friday with rain and snow returning over the weekend && .DISCUSSION... Issued at 316 AM MST Tue Feb 24 2026 Extensive Pacific moisture spreading into southeastern Idaho today. Overnight low levels so dry taking awhile to moisten up the low levels but do expect precipitation to begin reaching the ground early this morning. Snow levels rising to 6500 to 7500 feet later today. Snow advisories in effect in the Big Hole Mountains and Bear River Range as well as the Sawtooths and Sun Valley region. Mainly above 7 thousand feet could over 6 inches of snow fall today in those regions. Windiest area today will be the Snake River Plain where gusts of 30 to 40 mph are expected. Highs today 30s mountains and 40s valleys. Highs chances of over 0.50 inches liquid in the mountains. Best chances in low elevations for over 0.50 liquid Shoshone Lava Beds and Eastern Magic Valley. Windy conditions expected Wednesday and a high wind watch has been issued for many areas where 35 to 45 mph wind gusts are expected. There is a 20 percent chance the watch area could see gusts over 50 mph. Thursday and Friday are expected to be dry. High temperatures will reach the 50s on Friday in the valleys with mid 30s to mid 40s in the mountains. There will be a chance of precipitation returning Saturday through Monday with Sunday the highest chance of the precipitation occurring. Highs expected to remain in the 50s in valleys through the long term period so snow levels remain very high in the 6 to 7 thousand foot range through the weekend into early next week. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 440 AM MST Tue Feb 24 2026 Main impact will be MVFR to IFR ceilings moving in with rain and snow at all sites. Expect snow this morning at SUN and DIJ with reduced visibilities. Do expect to at least mix with rain at those sites after 18Z today but could see visibility down to one mile or lower at times this morning. Will have all rain at IDA, PIH and BYI. Expect MVFR ceilings at BYI and PIH during the rain and IFR at IDA. Should dry out by 06Z at those sites. Expect winds to increase to 20 knots with gusts to 30 knots overnight tonight also after 06Z. && .PIH WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Wednesday evening for IDZ051>058-062-063. Winter Weather Advisory until 5 PM MST Wednesday for IDZ060- 064. Winter Weather Advisory until 5 PM MST Wednesday for IDZ072>074. && DISCUSSION...GK AVIATION...GK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.